Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 104, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2014, 4:11 PM CDT for Giles County, Marshall County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 4:11 PM CDT (21:11 UTC)
- Expired
- Jul 8, 2014, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154
WUUS54 KOHX 082111
SVROHX
TNC055-117-082145-
/O.NEW.KOHX.SV.W.0104.140708T2111Z-140708T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GILES COUNTY IN MIDDLE TENNESSEE...
SOUTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
* UNTIL 445 PM CDT
* AT 409 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR LEWISBURG...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEWISBURG...CORNERSVILLE AND BELFAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3530 8695 3546 8695 3546 8693 3547 8692
3549 8668 3531 8664 3531 8666 3531 8668
3527 8673
TIME...MOT...LOC 2111Z 275DEG 24KT 3537 8688
$$
211 follow-up statement
473
WWUS54 KOHX 082127
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT TUE JUL 8 2014
TNC055-082137-
/O.CAN.KOHX.SV.W.0104.000000T0000Z-140708T2145Z/
GILES TN-
427 PM CDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GILES COUNTY IS
CANCELLED...
LAT...LON 3528 8683 3547 8692 3547 8691 3549 8668
3531 8664 3531 8668 3527 8673
TIME...MOT...LOC 2127Z 268DEG 18KT 3538 8679
$$
TNC117-082145-
/O.CON.KOHX.SV.W.0104.000000T0000Z-140708T2145Z/
MARSHALL TN-
427 PM CDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN MARSHALL COUNTY...
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CORNERSVILLE...MOVING EAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE...
BELFAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3528 8683 3547 8692 3547 8691 3549 8668
3531 8664 3531 8668 3527 8673
TIME...MOT...LOC 2127Z 268DEG 18KT 3538 8679
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:56 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 8, 1:56 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 156 PM CDT TUE JUL 8 2014 .DISCUSSION... STEPPED OUTSIDE AND NOTICED WE STILL HAVE QUITE A BIT OF ALTOCUMULUS OVERHEAD INDICATIVE OF WARM ADVECTION AT THAT LEVEL. TEMPS ARE WARMING AT 700 MBARS WITH +8 CELSIUS ALONG THE PLATEAU TO A +10 CELSIUS ALONG THE MISSISSIPPI RIVER AND EVEN WARMER 700 TEMPS BACK IN OKLAHOMA THAT ARE GETTING ADVECTED EASTWARD TOWARD ARKANSAS...BUT STILL NOT ENOUGH TO CAP US OFF. SURFACE FRONT DRAPED DOWN THROUGH FAR SOUTHERN ILLINOIS THEN DOWN ACROSS SOUTHERN MISSOURI THEN INTO OKLAHOMA. FRONT IS SLOWING ON SOUTH END WITH 35 KNOT WESTERLY LOW LEVEL JET BOOTHEEL INTO WEST TENNESSEE. STILL A LOT OF CONVECTIVE INHIBITION TO OVERCOME AND IT'S GOING TO TAKE A WHILE. STILL BEST SURFACE BASED LI'S IN EASTERN ARKANSAS INTO WESTERN TENNESSEE ALONG WITH 2 INCH PRECIPITABLE WATER THAT IS BEING TRANSPORTED IN THIS DIRECTION. ALL IN ALL THINK IT WILL BE LATE AFTERNOON BEFORE WE SEE DEVELOPMENT AHEAD OF FRONT AND IT MAY BE EVEN AFTER 23Z THIS EVENING. BEST AREA FOR DEVELOPMENT WOULD BE BOOTHEEL AND ALONG KENTUCKY/TENNESSEE BORDER. AM BEGINNING TO SEE SOME NEWLY DEVELOPED SHOWERS AND ISOLATED THUNDERSTORMS ALONG ALABAMA BORDER WORKING EASTWARD. THIS IN AN AREA OF HIGH SURFACE BASED CAPES AND LI'S DOWN AROUND -6. STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE TONIGHT IN MIDDLE TENNESSEE WITH LOCALLY HEAVY RAINFALL. SURFACE FRONT WILL BISECT MID STATE ON WEDNESDAY WITH HIGHER POPS GENERALLY SOUTH OF INTERSTATE 40. COULD STILL SEE SOME STRONG STORMS SOUTHERN AREAS WEDNESDAY MORNING. WINDS ON WEDNESDAY WILL TURN TO THE NORTHWEST DURING THE DAY AS FRONT SINKS SOUTH OF MID STATE BY WEDNESDAY EVENING. I KEPT A SMALL POP IN FOR SOUTHERN MIDDLE TENNESSEE AND PLATEAU FOR WEDNESDAY EVENING WITH FRONT NEARBY. UPPER TROUGH DOMINATES INTO FRIDAY BUT UPPER RIDGE BUILDS IN AS WE GO THROUGH THE WEEKEND WITH UPPER TROUGH DIGGING DOWN EATING INTO UPPER RIDGE FIRST OF NEXT WEEK. THEREFORE I KEPT THURSDAY AND FRIDAY DRY THEN INTRODUCED A SMALL POP FOR SATURDAY AND SUNDAY AND INCREASED POPS MONDAY AND TUESDAY AS NORTHWEST FLOW DOMINATES EARLY IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 87 66 88 / 70 40 20 05 CLARKSVILLE 67 87 62 88 / 60 20 10 05 CROSSVILLE 68 80 62 83 / 60 60 30 20 COLUMBIA 70 86 64 87 / 70 60 20 05 LAWRENCEBURG 71 86 65 89 / 70 70 30 05 WAVERLY 69 87 64 88 / 60 30 10 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jul 8, 11:55 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1155 AM CDT TUE JUL 8 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-091015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1155 AM CDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING FOR AREAS AROUND INTERSTATE 40 AND WEST OF I-65 AFTER 5 PM AND LASTING THROUGH 8 PM. DAMAGING WIND GUSTS AND HEAVY RAINFALL...WHICH WILL CREATE A LOCALIZED FLASH FLOOD THREAT...ARE POSSIBLE WITH THESE STORMS. FROM 8 PM UNTIL MIDNIGHT...THE SEVERE THUNDERSTORM THREAT WILL SHIFT SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY FOR AREAS SOUTH OF INTERSTATE 40...BUT ESPECIALLY FOR THOSE CLOSER TO THE ALABAMA STATE LINE. STRONG WIND GUSTS AND HEAVY RAINFALL WILL BE THE MAIN THREATS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS EVENING...AND POSSIBLY AGAIN ON WEDNESDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN AL
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:23 PM CDT | Special Weather Statement | OHX | Cheatham, Macon, Robertson, Smith, Sumner, Trousdale | 52 min |
| Jul 8, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 11 min |
| Jul 8, 5:02 PM CDT | Special Weather Statement | OHX | Wayne | 28 min |
| Jul 8, 5:22 PM CDT | Special Weather Statement | OHX | Lewis | 23 min |
| Jul 8, 5:28 PM CDT | Special Weather Statement | OHX | Wayne | 32 min |
| Jul 8, 5:47 PM CDT | Special Weather Statement | OHX | Marshall | 28 min |
| Jul 8, 5:48 PM CDT | Special Weather Statement | OHX | Wayne | 27 min |
| Jul 8, 6:05 PM CDT | Areal Flood Advisory | OHX | Wayne | 115 min |
| Jul 8, 6:15 PM CDT | Special Weather Statement | OHX | Williamson | 30 min |
| Jul 8, 6:32 PM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 43 min |
| Jul 8, 6:46 PM CDT | Special Weather Statement | OHX | Cannon | 29 min |
| Jul 8, 6:55 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.